Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 77, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 22, 2000, 3:27 PM EST for Kosciusko County, Wabash County, Indiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2000, 3:27 PM EST (20:27 UTC)
- Expired
- May 22, 2000, 4:10 PM EST
- In force
- 43 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
Counties Kosciusko County, IN, Wabash County, IN
The radar
The Northern Indiana radar (KIWX), 36 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.5 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
915 WUUS53 KIWX 222028 SVRFWA INC085-169-222110- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 327 PM EST MON MAY 22 2000 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN KOSCIUSKO COUNTY IN INDIANA NORTHERN WABASH COUNTY IN INDIANA * UNTIL 410 PM EST * AT 320 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF SILVER LAKE...OR ABOUT 11 MILES WEST OF NORTH MANCHESTER...MOVING EAST AT 35 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... SILVER LAKE NORTH MANCHESTER WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS SEVERE STORM SEEK SHELTER IMMEDIATELY REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 1:41 PM EST, 1 hour 46 minutes earlier.
Area forecast discussion, May 22, 1:41 PM EST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 141 PM EST MON MAY 22 2000 COMPLEX PATTERN NEXT COUPLE DAYS AS SHRTWVS MOVE QUICKLY IN NW FLOW. TNGT WEAK BOUNDARY NEAR IL/IN BORDER WITH SFC LOW OVER WI ASSOCIATED WITH WEAK VORT AXIS MOVING ACROSS LAKES. SHWRS NOW HEADING ACROSS CWA WITH BACK EDGE OVER LAKE MI. WILL DECIDE BEFORE ISSUE WHETHER POPS NEEDED NW CWA...WILL KEEP HIGH CHC GOING MAINLY BEFORE MDNT EAST. FOR SOUTHERN GRP WILL GO HIGH CHC POPS ALL NIGHT AS ANOTHER SHRTWV QUICKLY MOVES SE FROM PLAINS TNGT WITH MCS DEVELOPMENT OVER IL INTO THE SRN OH VLLY WHICH MAY BRUSH SRN ZNS LATER TNGT. TUE MUCH DEPENDS ON WHERE BOUNDARIES FROM PREVIOUS CONVECTION COMBINED WITH SLIGHTLY STRONGER FRONT AND ANOTHER UPPER SYSTEM MOVE ACROSS REGION. LOOKS LIKE SOUTH AND EAST CWA WILL HAVE BEST INSTABILITY...UVV...AND LLVL CONVERGENCE SO WILL GO LIKELY SOUTH AND GOOD CHC EAST LESSENING TOWARD SBN. BETWEEN SYSTEMS TUE NIGHT...THEN SIGNIFICANT HGHT FALLS ON WED AS STRONG SHRTWV DIGS INTO LAKES. MUCH LESS INSTABILITY WED THAN WE WILL HAVE TUE FOR SYSTEM TO WORK WITH BUT WITH GOOD DYNAMICS IN LATE MAY WILL GO ABOVE FWC POPS TOWARD HIGHER FAN. FAN/FWC SHOW LITTLE DIFFERENCE AND A BLEND LOOKED REASONABLE. IN EXTENDED BEST RAIN CHC LOOKS TO BE FRI NITE INTO SAT. WILL LEAVE FRI PERIOD DRY FOR NOW AS WARM ADVECTION PRECIP MAY STAY WEST UNTIL LATER FRI NITE. .IWX...NONE. RES
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 4:27 PM EST | Severe Thunderstorm Warning | IWX | Allen | 43 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.